A Glaswegian woman has claimed that her legs erupted in painful blood-filled blisters after she received her first dose of the Oxford-AstraZeneca vaccine.
Sarah Beuckmann said that she had flu-like symptoms after receiving her first dose back in March, but noticed a tingling feeling in her legs days later and a rash around her ankles. She phoned her GP, but by the time an appointment had been arranged, her skin was already blistering.
The mother-of-one was rushed to Queen Elizabeth University Hospital, and claimed at one point she feared her legs might have to be amputated.
Ms Beuckmann spent 16 days in hospital, with blisters also appearing on her hands, face, arms and bottom. She was discharged to recover at home but is wheelchair-bound because she struggles to walk due to the bandages on her legs and blisters on the soles of her feet.
British skin experts told MailOnline it appeared she had suffered an extremely rare reaction to the vaccine.
Her doctor has advised her not to receive the second dose of the AstraZeneca jab.
Speaking to The Mail Online, Dr Emma Wedgeworth, a consultant dermatologist and spokeswoman at the British Skin Foundation, said that Sarah had likely suffered a reaction to the jab.
Vaccines are designed to activate the immune system,” she said.
“Occasionally people will have quite dramatic activation of their immune systems which, as happened in this case, can manifest in their skin. This poor lady had a very severe reaction, which thankfully is extremely rare.”
A woman spent sixteen days in hospital with excruciatingly painful blood blisters that spread from her legs to her body and on to her hands and face. It got so bad, she believed she would ultimately lose her legs. What manner of pus and shite is going into these vaccines?
And as ever, the medical fraternity cries: “Nothing to see here, it’s very very very rare! Don’t worry, keep coming forward for your jabs when you are summoned.”
No thanks, you’re alright there. I’d rather take my chances with a sore throat and a cough.